Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Having headache, sinus pressure and inflamed throat. Took clavamox. Cold or strep throat?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
Hi my name is XXXXXXX please I need advice. I can not tell if I have a cold or strep throat? I do not have my tonsils. When I cough it comes up thick and XXXXXXX as well as my throat is inflamed and when I talk its raspy. I have a head ache, as well as sinus pressure, but no fever. I have clavamox and Cephalexin available at my mothers house. I unfortunately do not have insurance at the moment, I do at my college health office, but they are closed till Monday to go see a doctor.
Posted Tue, 12 Mar 2013 in Infections
 
 
Answered by Dr. Das Arindam 27 minutes later
Hello,

Thank you for posting a query.

Look, your description indicates that you are suffering from respiratory tract infection. But you need to be examined clinically.

As you are allergic to penicillin, amoxicillin, the best drug for you is azithromycin group of drugs. You cannot use the clavamox as it contains amoxicillin group of drug. Cephalexin is not the first line of therapy for this type of infection. So, the drugs you mentioned will not be helpful.

Besides you have to take a cough syrup containing expectorant. This is not a over the counter drug. For this, you need a prescription.

If you experience any respiratory problem, a bronchodilator like asthalin. For the sinus pressure, simple paracetamol group of drug would be enough.

So, you have to consult with your family physician or general physician for a prescription.

Hope this information suffices. Let me know if you have any more question.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Having headache, sinus pressure and inflamed throat. Took clavamox. Cold or strep throat? 5 minutes later
Unfortunately I do not have insurance to go see a DR, so I am kinda self treating what I can. I do have Promethazine/Codeine 6.25-10 will this at all help with the Cephalexin.
 
 
Answered by Dr. Das Arindam 24 minutes later
Hello,

Thank you for writing back.

Look, promethazine / codeine can reduce the frequency of cough but they cannot reduce the infection. They are not expectorant.

As i told previously, it would be better to avoid cephalexin for this type of infection as a first line of treatment. But considering your situation, you can take it. But i cannot tell you the frequency or dosing in internet.

Hope you have your answers.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Having headache, sinus pressure and inflamed throat. Took clavamox. Cold or strep throat? 53 minutes later
Thank you so very much for your advice I wish I was able to see a DR to get the right prescription, but what I have available to me will have to do.
Thank you again
 
 
Answered by Dr. Das Arindam 6 minutes later
Hello,

Thank you for writing back.

Yes, you should consult with a doctor in person when you are able to do that.

If you have your answers, you can close this discussion.

Rating and review given by you will be appreciated.

Take care.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor